My mom had a CABG 10 years ago. Currently 1 of the bypass arteries is 100% blocked. This was diagnosed via an angiogram. They cannot do angioplasty as there is an anuerism near the blockage. Over the last week she has developed severe body pain in her head as well as her legs. She can barely get out of bed and she is miserable. Her doctor is puzzled and is going to see her again on Tuesday. But in the meantime we are both concerned. Do you feel the pain is the result of something with her heart?
Im sorry to hear about your mother. The diffuse nature of her pains and aches point to a more systemic cause of her symptoms and at least on the surface do not sound cardiac. I would initially look into things that can cause diffuse myalgias and arthralgias (acheas and pains) in the elderly like infections, thyroid disease and temporal arteritis.
Overall, she needs a really good history and physical examination.
Thank you to the doctor for the fast reply, as well as other folks who have responded too.
She does take a number of medications, included is a thyroid pill, as well as a statin for cholestrol. The odd part is once she is up and moving she does OK. It's just first thing in the morning that is rough. She doesn't have any swelling in her ankles, as that is something she does check for.
She is very stubborn, but if it does get bad, I won't hesitate to get her to the ER. I think a blood workup is definately in order and maybe she can give her doctor a couple of ideas as well.
When my mother in law was in her 70s, she developed severe pain in her hips and shoulders, and really became quite ill with what was diagnosed as an autoimmune condition called Polymyalgia Rheumatica. The doctor here mentioned "temporal arteritis," which can be a complication of PR. It shows up as a headache, but the really bad thing is that it can cause blindness.
Both of these nasty conditions can be treated quite successfully with medications, so it would be a prudent idea to drag mom to the doctor.
Just to give a little follow up on my post. Her primary care doctor is a jerk and isn't giving her much help. His suggestion was to take 2 extra strength Tylenols 4 times a day! She called her cardiologist who is a wonderful doctor, and had blood drawn this afternoon to try and see what is going on. She will be switching primary care doctors as soon as she can get a good recommendation.
I just wanted to stop in and give an update on what is going on with my mom. She found a great internist who figured out on the first visit what was going on. After some follow up blood work she confirmed the diganosis of temporal arteritis. My mom is slowly getting her strength back, and appears on the mend. Thanks to all who posted comments, and especially the doctor. You are all great folks!!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.